MAUDE Adverse Event Report: LIMACORPORATE S.P.A. PHYSICA INSTRUMENT SET; TIBIAL POSITIONER INSERTER/EXTRACTOR

LIMACORPORATE S.P.A. PHYSICA INSTRUMENT SET; TIBIAL POSITIONER INSERTER/EXTRACTOR
Model Number 9065.88.130
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
By checking the manufacturing charts of the involved lot#, no pre existing anomaly was found on the (b)(4) pieces placed on the market with lot# 17ag030c.This is the first and only complaint received on this lot#.We will submit a final mdr once the investigation will be concluded.
 
Event or Problem Description
Intra-operative issue with a physica tibial positioner (code 9065.88.130, lot# 17ag030c) occurred on (b)(6) 2018 during total knee arthroplasty: a little piece of the instrument came off its terminal part.This breakage caused no consequences for the patient nor prolonged surgery time.Event happened in (b)(6).
 
Event or Problem Description
Intra-operative issue with a physica tibial positioner (code 9065.88.130, lot #17ag030) occurred on (b)(6) 2018, during a total knee arthroplasty: a little piece of the instrument came off its terminal part.The medical staff noticed that the instrument was broken but during the surgery no event occurred with the device.The breakage caused no consequences for the patient nor prolonged surgery time.Event happened in japan.
 
Additional Manufacturer Narrative
Dhr analysis checking the manufacturing charts of the involved lot #17ag030, no pre-existing anomaly was found on the 30 instruments manufactured with the same lot #.No other complaints were received on the same lot #.Device analysis the device was not available for the analysis.A couple of pictures of the instrument were shared: the breakage is confirmed to be in a part of the instrument which is not intended to be hit nor stressed during normal use of the device.According to the received information, it was hypothesized that the instrument has cracked by hitting it strongly during the surgery.It is therefore hypothesised that the instrument had been hit in a spot where it was not supposed to, causing an overloading of the part that consequently broke.The instrument is used to implant the definitive tibial plate.In order to do so, the lugs of the positioner are placed into the posterior containment rail.The red dial is rotated to engage the anterior containment rail to fix the tibial plate.The plate is then implanted in the tibia by impacting the tibial positioner with the mallet until it is fully seated.To disassemble, the dial is rotated counterclockwise.Alternatively, the tibial impactor (product code 9065.88.110) can be used to seat the definitive tibial plate into the bone.Considering that: · check of manufacturing charts highlighted no anomalies on the instruments manufactured with lot #17ag030; · no definitive root cause can be determined for the event, still it is hypothesized that the instrument had been hit in a spot not foreseen for hitting; we can state that the event was not product related.Pms data according to limacorporate pms data, we can estimate the breakage rate of the tibial positioner (product code 9065.88.130) to be (b)(4) (ww).Please note that this occurrence rate is overestimated because it does not consider the reuse of the instruments but only the total number of pieces manufactured.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.

Brand Name
PHYSICA INSTRUMENT SET
Common Device Name
TIBIAL POSITIONER INSERTER/EXTRACTOR
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele
villanova di san daniele, udine 33038
IT  33038
MDR Report Key7917716
Report Number3008021110-2018-00076
Device Sequence Number1539656
Product Code HRY
UDI-Device Identifier08033390097666
UDI-Public08033390097666
Combination Product (Y/N)N
PMA/510(K) Number
K141934
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9065.88.130
Device Catalogue Number9065.88.130
Device Lot Number17AG030
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date06/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown